Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 08-18-2007, 06:57 AM
gnaraf's Avatar
Junior Member
 
Join Date: Aug 2007
Posts: 7
Last Online: 10-18-2008 05:47 AM
Default

Has anyone experienced massive muscle pain while on Proscar / Propecia? It started in the shoulders, moved to the arms and later to the legs. I could hardly get out of bed in the morning...
A CPK test showed an abnormal high level of creatine kinase; 205 Units per liter (Normal is 22 to 198) which according my doctor indicates muscle damage. One week off Proscar and it was down at 25 U/L and no pain...
Reply With Quote
  #2   Top  
Old 08-18-2007, 07:15 AM
MrJobi's Avatar
Senior Member
Celestial Follicle Club Member
 
Join Date: May 2005
Location: RI
Posts: 3,089
Last Online: 02-05-2013 06:26 PM
Default

That's a new one to me as I cannot see how the two are connected.. You are a new poster so can you give us a bit of history..

How long were you taking it?
Any other meds you are taking?
What doc did you go to ( regular doc or specialists)?


I'm sure the anti-Propecia people will be happy to accept this as a common side effect..

If I were you I would certainly stop taking it .
__________________
JOBI

1417 FUT - Dr. True
1476 FUT - Dr. True
2124 FUT - Dr. True
604 FUE - Dr. True







My views are based on my personal experiences, research and objective observations. I am not a doctor.

Total - 5621 FU's uncut!
Reply With Quote
  #3   Top  
Old 08-18-2007, 07:38 AM
gnaraf's Avatar
Junior Member
 
Join Date: Aug 2007
Posts: 7
Last Online: 10-18-2008 05:47 AM
Default

I took it about two months and then of course stopped after the test as I almost felt like a cripple... (doing fine now!). The CPK blood test was taken at a normal hospital - I did/do not take any other drugs so conclusion was based on the fact the pain disappeared as I stopped with Proscar.

I am not trying to add to any pro/con discussion about propecia - just want to hear if I am the only one who has experienced this. Doctor actually said that I could try Proscar again but of course advised to stop immediately if pain should recur.
Reply With Quote
  #4   Top  
Old 08-18-2007, 10:26 AM
Bill - Managing Publisher's Avatar
Administrator
Follicular Genie
 
Join Date: Oct 2004
Location: PA
Posts: 17,258
Last Online: 08-23-2014 03:01 PM
Default

gnaraf,

Any experience shared here is welcome, good or bad. So don't feel that you have to apologize.

That's interesting though..I can't say I ever heard anything like that before.

Did you doctor give you a full examination? I suppose I'm wondering if anything else might be going on. Are you taking any other kind of medication? Perhaps there is some kind of interference of sorts?

Keep us posted,

Bill
__________________
Managing Publisher of the Hair Transplant Network, the Hair Loss Learning Center, the Hair Loss Q&A Blog and the Hair Loss Forum and Social Community

View our hair loss articles on EZineArticles.com

Follow us on Facebook | Twitter | YouTube

Subscribe to our Newsletters | How We Recommend Physicians

-----

To learn about how I restored my hair, view my my hair loss website.

Remember, true beauty radiates from within, not from the skin.

I am not a medical professional and my words should not be taken as medical advice. All opinions and views shared are my own.
Reply With Quote
  #5   Top  
Old 08-19-2007, 12:05 AM
gnaraf's Avatar
Junior Member
 
Join Date: Aug 2007
Posts: 7
Last Online: 10-18-2008 05:47 AM
Default

I am not taking any medication and have never done. The doctor did a complete blood test and then found the high CPK level.

Searched the web and found that muscle pain / myopathy to some extent has been discussed in connection with Finasteride.

http://www.fda.gov/ohrms/dockets/ac/...cpt/3352t1.rtf
Quote:
Also, in this year, there is a report showing that in a patient treated for benign prostatic hyperplasia, there is an occurrence of severe reversible myopathy associated with finasteride use, and this was clinically and histologically resembling glucocorticoid-induced myopathy.
http://findarticles.com/p/articles/m...58/ai_20940954
Quote:
The 5-mg tablets have been reported to cause erectile dysfunction, gynecomastia, severe myopathy and loss of libido in older men. Adverse events are reduced with the 1-mg tablets.
And here is a report I can not access but the title is somehow clear.
Reversible severe myopathy during treatment with finasteride

Anyway, just wanted to hear if anybody in this forum has experienced the same or heard about it.
Reply With Quote
  #6   Top  
Old 08-19-2007, 01:17 AM
gnaraf's Avatar
Junior Member
 
Join Date: Aug 2007
Posts: 7
Last Online: 10-18-2008 05:47 AM
Default

Did some more search on the web and found some discussions on another forum.

http://finasteride.jconserv.net/viewtopic.php?t=589
http://finasteride.jconserv.net/viewtopic.php?t=590

I then noticed that 'Corticosteroids' is mentioned which made me remember that I actually used a 1% Hydrocortisone to treat an inflammation during the period where the pain started. Never really thought if there could be a connection as it was just a cream I used.
Not a medical expert, I find it difficult to understand the discussions but this made me think if there could be a connection:

Quote:
The current case confirms rapidly reversible myopathy as a possible adverse effect of
finasteride treatment, attributable to its structural affinity to corticosteroids.
Anybody who can explain what is meant?
Reply With Quote
  #7   Top  
Old 08-19-2007, 08:59 AM
Guest
 
Posts: n/a
Default

gnaraf, I wish I did know what that meant!
Because I had been using cortisone while takimg propecia.
Good or bad?

There is obviously alot that no one on this forum knows about finesteride.

We could use a scientist, pharmacist or doctor in da house!
Reply With Quote
  #8   Top  
Old 08-19-2007, 10:23 AM
No Longer Active
Follicular Salvation Club Member
 
Join Date: Nov 2006
Posts: 1,569
Last Online: 04-12-2008 12:52 PM
Default

Guys,

Kind of a unique descriptor, but I believe essentially what they are saying is that was an example of reversible muscle atrophy (side effect) from the use of Finasteride due to its similar characteristics to corticosteroids.

NN

By the way I believe that there are a couple of MD members as well as the HT docs ofcourse. We could really use a pharmacist or chemist though.
Reply With Quote
  #9   Top  
Old 08-19-2007, 06:12 PM
gnaraf's Avatar
Junior Member
 
Join Date: Aug 2007
Posts: 7
Last Online: 10-18-2008 05:47 AM
Default

I am sure many of the (millions of?) men, who take finasteride, also have used cortisone at some point. I just happened to start both almost at the same time and thought that one maybe then could be disposed for these muscle pains.
Hopefully some other people will add to this discussion.
I may end up trying Proscar again to clarify this...
Reply With Quote
  #10   Top  
Old 03-05-2008, 10:40 AM
mattp77's Avatar
Junior Member
 
Join Date: Mar 2008
Posts: 1
Last Online: 03-05-2008 11:42 AM
Default

hello i started using finesteride in october and started getting very bad muscle pains and had to stop training , stopped taking them and had 3 months off training,when i started training again the pain was still there and over the last 2 months has spread all over my body,i cant work at the moment or hardly walk and doctors cannot find whats wrong
Reply With Quote
Reply

Tags
muscle pain, proscar side effects

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 09:15 PM.